Skip to main content

Theory and Modern Applications

Oscillation of a logistic difference equation with several delays

Abstract

For a delay difference equation , g k (n) ≤ n, K > 0, a connection between oscillation properties of this equation and the corresponding linear equations is established. Explicit nonoscillation and oscillation conditions are presented. Positiveness of solutions is discussed.

[12345678910111213141516171234567891011121314151617]

References

  1. Agarwal RP, Grace SR, O'Regan D: Oscillation Theory for Difference and Functional Differential Equations. Kluwer Academic, Dordrecht; 2000:viii+337.

    Book  MATH  Google Scholar 

  2. Agarwal RP, Wong PJY: Advanced Topics in Difference Equations, Mathematics and Its Applications. Volume 404. Kluwer Academic, Dordrecht; 1997:viii+507.

    Book  Google Scholar 

  3. Berezansky L, Braverman E: On oscillation of a logistic equation with several delays, fixed point theory with applications in nonlinear analysis. J. Comput. Appl. Math. 2000,113(1–2):255–265. 10.1016/S0377-0427(99)00260-5

    Article  MathSciNet  MATH  Google Scholar 

  4. Berezansky L, Braverman E: Oscillation properties of a logistic equation with several delays. J. Math. Anal. Appl. 2000,247(1):110–125. 10.1006/jmaa.2000.6830

    Article  MathSciNet  MATH  Google Scholar 

  5. Berezansky L, Braverman E, Liz E: Sufficient conditions for the global stability of nonautonomous higher order difference equations. J. Differ. Equations Appl. 2005,11(9):785–798. 10.1080/10236190500141050

    Article  MathSciNet  MATH  Google Scholar 

  6. Brauer F, Castillo-Chávez C: Mathematical Models in Population Biology and Epidemiology, Texts in Applied Mathematics. Volume 40. Springer, New York; 2001:xxiv+416.

    Book  MATH  Google Scholar 

  7. Elaydi SN: An Introduction to Difference Equations, Undergraduate Texts in Mathematics. 2nd edition. Springer, New York; 1999:xviii+427.

    Book  MATH  Google Scholar 

  8. Györi I, Ladas G: Oscillation Theory of Delay Differential Equations: With Applications, Oxford Mathematical Monographs. Oxford Science Publications.. The Clarendon Press Oxford University Press, New York; 1991:xii+368.

    MATH  Google Scholar 

  9. Kocić VL, Ladas G: Global Behavior of Nonlinear Difference Equations of Higher Order with Applications, Mathematics and Its Applications. Volume 256. Kluwer Academic, Dordrecht; 1993:xii+228.

    MATH  Google Scholar 

  10. Kot M: Elements of Mathematical Ecology. Cambridge University Press, Cambridge; 2001:x+453.

    Book  MATH  Google Scholar 

  11. Levin SA, May RM: A note on difference-delay equations. Theoret. Population Biology 1976,9(2):178–187. 10.1016/0040-5809(76)90043-5

    Article  MathSciNet  MATH  Google Scholar 

  12. Luo J: Oscillation and linearized oscillation of a logistic equation with several delays. Appl. Math. Comput. 2002,131(2–3):469–476. 10.1016/S0096-3003(01)00159-X

    Article  MathSciNet  MATH  Google Scholar 

  13. Philos ChG: Oscillations in a nonautonomous delay logistic difference equation. Proc. Edinburgh Math. Soc. (2) 1992,35(1):121–131. 10.1017/S0013091500005381

    Article  MathSciNet  MATH  Google Scholar 

  14. Sun H-R, Li W-T: Qualitative analysis of a discrete logistic equation with several delays. Appl. Math. Comput. 2004,147(2):515–525. 10.1016/S0096-3003(02)00791-9

    Article  MathSciNet  MATH  Google Scholar 

  15. Yan JR, Qian CX: Oscillation and comparison results for delay difference equations. J. Math. Anal. Appl. 1992,165(2):346–360. 10.1016/0022-247X(92)90045-F

    Article  MathSciNet  MATH  Google Scholar 

  16. Zhou Y: Oscillation and nonoscillation for difference equations with variable delays. Appl. Math. Lett. 2003,16(7):1083–1088. 10.1016/S0893-9659(03)90098-X

    Article  MathSciNet  MATH  Google Scholar 

  17. Zhou Z, Zou X: Stable periodic solutions in a discrete periodic logistic equation. Appl. Math. Lett. 2003,16(2):165–171. 10.1016/S0893-9659(03)80027-7

    Article  MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to L Berezansky.

Rights and permissions

Open Access This article is distributed under the terms of the Creative Commons Attribution 2.0 International License ( https://creativecommons.org/licenses/by/2.0 ), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Reprints and Permissions

About this article

Cite this article

Berezansky, L., Braverman, E. Oscillation of a logistic difference equation with several delays. Adv Differ Equ 2006, 082143 (2006). https://doi.org/10.1155/ADE/2006/82143

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • DOI: https://doi.org/10.1155/ADE/2006/82143

Keywords